Alert archive / South Carolina / Flash Flood Warnings in 2009
Flash Flood Warning 20, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Dec 18, 2009, 5:32 PM EST for Berkeley County, Charleston County, South Carolina. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 18, 2009, 5:32 PM EST (22:32 UTC)
- Expired
- Dec 18, 2009, 9:37 PM EST
- In force
- 4 hr
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Berkeley County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 143 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 18, 6:29 PM EST | FLASH FLOOD | 6 Nnw Awendaw, SC | HALFWAY CREEK RD BETWEEN STEED CREEK RD AND SHULERVILLE RD CLOSED DUE TO FLOODING. TIME ESTIMATED FROM DOPPLER RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 402 m²/s²
- 0-3 km storm-relative helicity
- 512 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCHS 182232
FFWCHS
SCC015-019-190430-
/O.NEW.KCHS.FF.W.0020.091218T2232Z-091219T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
532 PM EST FRI DEC 18 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 1130 PM EST
* AT 528 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OCCURRING ACROSS THE EASTERN HALF OF BERKELEY
COUNTY AND NORTHEASTERN CHARLESTON COUNTY. RADAR AND SURFACE
OBSERVATIONS INDICATE MUCH OF THIS AREA HAS ALREADY RECEIVED
BETWEEN 2 AND 4 INCHES OF RAIN SINCE LATE THIS MORNING. ANOTHER
BAND OF TORRENTIAL RAINFALL IS MOVING INTO THIS AREA FROM THE
SOUTHWEST AND AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE.
EXISTING MINOR FLOODING PROBLEMS WILL ONLY GET WORSE THROUGH EARLY
THIS EVENING. ROAD CLOSURES WILL BECOME MORE LIKELY AND DRIVING WILL
BE EXTREMELY DANGEROUS AS NIGHTTIME SETS IN.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
WANDO...CAINHOY...AWENDAW...HUGER...MCCLELLANVILLE...JAMESTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3307 7934 3300 7935 3299 7950 3303 7952
3300 7958 3299 7953 3296 7955 3295 7956
3295 7958 3299 7958 3295 7961 3291 7956
3286 7968 3288 7985 3297 8007 3340 7983
3332 7974 3325 7949 3313 7927
$$3 follow-up statements
000
WGUS72 KCHS 182321
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EST FRI DEC 18 2009
SCC015-019-190430-
/O.CON.KCHS.FF.W.0020.000000T0000Z-091219T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKELEY SC-CHARLESTON SC-
621 PM EST FRI DEC 18 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EST FOR
NORTHEASTERN CHARLESTON AND EASTERN BERKELEY COUNTIES...
AT 617 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS MOVING
ACROSS FAR EASTERN BERKELEY COUNTY AND NORTHEAST CHARLESTON COUNTY.
3 TO 4 INCHES OF RAIN HAS ALREADY FALLEN ACROSS A SUBSTANTIAL
PORTION OF THE AREA. ANOTHER INCH OR TWO OF RAIN IS POSSIBLE THROUGH
8 PM AND FLOOD PROBLEMS WILL BECOME INCREASINGLY LIKELY DURING THAT
TIME. FLOOD PROBLEMS WILL BE EXACERBATED IN LOCATIONS PRONE TO TIDAL
FLOODING DUE TO AN APPROACHING ABOVE NORMAL HIGH TIDE.
FLASH FLOODING IS EXPECTED IN AND AROUND AWENDAW...CAINHOY...
CENTENARY...GOOSE CREEK...HUGER...JAMESTOWN...MCCLELLANVILLE AND
WANDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE. A SHORT DELAY IN YOUR TRAVEL PLANS IS BETTER
THAN LOSING YOUR CAR...OR YOUR LIFE.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3307 7934 3300 7935 3299 7950 3303 7952
3300 7958 3299 7953 3296 7955 3295 7956
3295 7958 3299 7958 3295 7961 3291 7956
3286 7968 3288 7985 3297 8007 3340 7983
3332 7974 3325 7949 3313 7927
$$000
WGUS72 KCHS 190034
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
734 PM EST FRI DEC 18 2009
SCC015-019-190430-
/O.CON.KCHS.FF.W.0020.000000T0000Z-091219T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKELEY SC-CHARLESTON SC-
734 PM EST FRI DEC 18 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM EST FOR
NORTHEASTERN CHARLESTON AND EASTERN BERKELEY COUNTIES...
AT 731 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE
HEAVIEST RAINFALL HAD MOVED EAST OF THE WARNING AREA. HOWEVER...DUE
TO THE ABOVE NORMAL HIGH TIDE THIS EVENING...RESIDUAL STANDING WATER
WILL NOT DRAIN FOR QUITE A WHILE. THEREFORE MOTORISTS ARE URGED TO
EXERCISE EXTREME CAUTION WHEN DRIVING THIS EVENING...ESPECIALLY
ALONG HIGHWAY 17 AND LESS TRAVELED ROADS WHERE FLOODING WILL BE VERY
DIFFICULT TO SEE.
SCATTERED SHOWERS WILL REMAIN POSSIBLE IN THIS AREA THROUGH 10 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WATER DEPTH IS NEARLY IMPOSSIBLE TO DETERMINE AT NIGHT. DO NOT
ATTEMPT TO CROSS WATER ON THE ROADWAY EVEN IF IT APPEARS SHALLOW.
FIND AN ALTERNATE ROUTE.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3307 7934 3300 7935 3299 7950 3303 7952
3300 7958 3299 7953 3296 7955 3295 7956
3295 7958 3299 7958 3295 7961 3291 7956
3286 7968 3288 7985 3297 8007 3340 7983
3332 7974 3325 7949 3313 7927
$$000
WGUS72 KCHS 190237
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
937 PM EST FRI DEC 18 2009
SCC015-019-190247-
/O.CAN.KCHS.FF.W.0020.000000T0000Z-091219T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKELEY SC-CHARLESTON SC-
937 PM EST FRI DEC 18 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
CHARLESTON AND EASTERN BERKELEY COUNTIES...
THE WORST FLOODING HAS SUBSIDED. A FEW SHOWERS WILL MOVE BACK INTO
THE AREA THROUGH 11 PM BUT ONLY SOME ADDITIONAL PONDING OF WATER IS
EXPECTED.
STAY TUNED TO NOAA WEATHER RADIO ALL-HAZARDS OR LOCAL MEDIA FOR THE
LATEST WEATHER INFORMATION.
LAT...LON 3307 7934 3300 7935 3299 7950 3303 7952
3300 7958 3299 7953 3296 7955 3295 7956
3295 7958 3299 7958 3295 7961 3291 7956
3286 7968 3288 7985 3297 8007 3340 7983
3332 7974 3325 7949 3313 7927
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Dec 18, 3:18 PM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Dec 18, 3:18 PM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
318 PM EST FRI DEC 18 2009
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE OFF THE GEORGIA AND SOUTH
CAROLINA COASTS TONIGHT. THE SYSTEM WILL STRENGTHEN AS IT PULLS FARTHER
AWAY TO THE NORTHEAST SATURDAY. HIGH PRESSURE WILL THEN BUILD BACK
INTO THE AREA INTO MID WEEK WITH POTENTIAL FREEZES DURING THAT
TIME.
&&
.NEAR TERM /THROUGH TONIGHT/...
SURFACE LOW PRESSURE IN THE FLORIDA PANHANDLE/SOUTHERN GEORGIA
LATE THIS AFTERNOON WILL EMERGE OFF THE SOUTHEAST COAST THIS
EVENING. THIS LOW WILL DEEPEN AS IT MOVES NORTHEAST AND AWAY FROM
THE AREA AFTER MIDNIGHT. BACK EDGE OF WIDESPREAD MODERATE TO HEAVY
RAINFALL MOVING STEADILY NORTHEASTWARD AT ABOUT 40 KNOTS THOUGH
THE SOUTHWESTERN PART OF OUR COUNTY WARNING AREA AS MID AND UPPER LEVEL
DRY PUNCH MOVES INTO THE AREA. THREAT FOR HEAVY RAINFALL WILL END
FROM SOUTHWEST TO NORTHEAST LATE THIS AFTERNOON AND THIS EVENING.
WILL CONTINUE WITH CATEGORICAL RAIN FOR THIS EVENING IN THE TRI
COUNTY AREA TAPERING TO CHANCE POPS IN THE SOUTHWEST.
LAKE WINDS...STRONG COLD AIR ADVECTION IN WAKE OF THE LOW AND
TRAILING COLD FRONT WILL SET IN ACROSS LAKE MOULTRIE LATE
TONIGHT...AND A LAKE WIND ADVISORY HAS BEEN MAINTAINED.
&&
.SHORT TERM /SATURDAY/...
COLD ADVECTION AND WRAP AROUND LOW CLOUDS FROM DEPARTING LOW WILL
KEEP MOST AREAS QUITE CHILLY ON SATURDAY. EXPECT HIGHS TO RANGE
FROM THE UPPER 40S ACROSS INLAND PORTIONS OF SOUTH CAROLINA TO THE
MID TO PERHAPS UPPER 50S ALONG THE GEORGIA COAST. AS THE LOW PULLS
AWAY FROM THE AREA...WIND SHOULD GRADUALLY DECREASE DURING THE DAY.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE STRONG LOW PRESSURE SYSTEM WILL SHIFT NORTHEAST OFF THE MID
ATLANTIC COAST SATURDAY NIGHT...EFFECTIVELY PULLING PRECIPITATION
AWAY FROM THE FORECAST AREA. DUE TO THE PROGRESSIVE MOVEMENT OF
THE SYSTEM...DO NOT THINK WRAP AROUND PRECIPITATION WILL IMPACT
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. HAVE THEREFORE
MAINTAINED RAIN FREE CONDITIONS BEGINNING SATURDAY NIGHT AND
CONTINUING THROUGH MID WEEK.
A PERIOD OF RELATIVELY BENIGN WEATHER WILL THUS PERSIST SUNDAY
INTO WEDNESDAY...WITH HIGH PRESSURE BUILDING INTO THE REGION FROM
THE WEST. THE MAIN FORECAST CONCERN FOR EARLY TO MID WEEK WILL BE
COLD OVERNIGHT TEMPERATURES. LIGHT WINDS WITHIN A WEAK PRESSURE
GRADIENT...COMBINED WITH MOSTLY CLEAR SKIES AND THE LINGERING COLD
AIR MASS...WILL SUPPORT IDEAL RADIATIONAL COOLING CONDITIONS
SUNDAY NIGHT AND MONDAY NIGHT. THE COLDEST TEMPERATURES STILL
LOOK TO OCCUR MONDAY NIGHT...WHEN THE CENTER OF HIGH PRESSURE
BECOMES SITUATED DIRECTLY OVER THE AREA. A HARD FREEZE IS EXPECTED
ACROSS INLAND AREAS...WITH LOW TEMPERATURES RANGING FROM THE UPPER
20S FAR INLAND TO THE MID 30S ALONG THE COASTLINE.
DAYTIME HIGHS WILL GENERALLY REMAIN IN THE 50S THROUGH AT LEAST
TUESDAY...BEFORE BEGINNING TO MODERATE ON WEDNESDAY AHEAD OF THE
NEXT FRONTAL SYSTEM TO THE WEST. HAVE TRENDED WARMER THAN PREVIOUS
FORECAST...WITHOUT GOING AS HIGH AS THE LATEST MOS GUIDANCE.
TIMING DIFFERENCES ABOUND BETWEEN THE LATEST ECMWF AND GFS
SOLUTIONS REGARDING THE EVOLUTION OF A STACKED LOW SYSTEM TO THE
WEST. ALTHOUGH THE GENERAL DEVELOPMENT IS SIMILAR...ECMWF IS QUITE
A BIT SLOWER AND MORE TO THE SOUTH THAN THE GFS WEDNESDAY AND
THURSDAY. THUS TEMPERATURES ON THURSDAY COULD VARY DEPENDING ON
HOW QUICKLY WINDS VEER TO THE SOUTH. HAVE AGAIN TRENDED
TEMPERATURES WARMER FOR THURSDAY...WHILE REMAINING COOLER THAN
GUIDANCE. HAVE DECIDED TO ALSO REMAIN RATHER GENERIC REGARDING
RAIN POTENTIAL...INTRODUCING SLIGHT CHANCE POPS WEDNESDAY NIGHT
AND INCREASING TO SOLID CHANCE POPS BY THURSDAY AFTERNOON.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
LOW PRESSURE WILL CONTINUE TO TRACK ACROSS THE AREA RESULTING IN IFR
OR LOWER CONDITIONS FOR KCHS AND KSAV. INITIATED BOTH SITES WITH LLWS
AS MODEL SOUNDINGS SHOW 35 TO 40 KNOT WINDS JUST OFF THE SURFACE AND
THE 18Z KCHS SOUNDING SHOWED 36 KT WINDS AT 2K FT. WINDS ALOFT WILL
SLIGHTLY DIMINISH THIS EVENING ENDING LLWS CONDITIONS...BUT AS WINDS
MIX DOWN TO THE SURFACE...EXPECT GUSTY CONDITIONS AT THE TERMINALS TO
DEVELOP. EXPECT IFR OR LOWER CEILINGS TO PERSIST THIS AFTERNOON AND
OVERNIGHT...WHILE VISIBILITIES WILL MORE THAN LIKELY VARY BETWEEN
MVFR AND IFR LEVELS AS WIDESPREAD RAIN MOVES ACROSS THE AREA.
CURRENTLY THE MAJORITY OF THE HEAVIEST RAIN REMAINS ACROSS SOUTHEAST
GEORGIA AFFECTING KSAV. THEREFORE HAVE INITIATED KSAV WITH 1SM. AS
THE LOW TRACKS TOWARD THE COAST...EXPECT PREVAILING VISIBILITIES TO
REDUCE TO 1SM OR POSSIBLY LOWER AT KCHS AS WELL. HAVE PRECIP ENDING
AT KSAV PRIOR TO KCHS AS THE LOW PUSHES AWAY FROM THE AREA OVERNIGHT
AND INTO EARLY SATURDAY MORNING. HOWEVER...WITH PLENTY OF LOW LEVEL
MOISTURE...EXPECT IFR/MVFR CEILINGS TO LINGER INTO LATE MORNING ON
SATURDAY...ESPECIALLY FOR KCHS.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED SATURDAY
AFTERNOON THROUGH TUESDAY.
&&
.MARINE...
LOW PRESSURE WILL MOVE ACROSS THE WATERS THIS EVENING WITH WINDS
BECOMING WEST IN ITS WAKE. STRONGEST WINDS EXPECTED DURING THE LATER
HALF OF THE NIGHT AND THE FIRST HALF OF SATURDAY COINCIDENT WITH
THE STRONGEST COLD ADVECTION. WILL MAINTAIN GALE WARNINGS THROUGH
SATURDAY MORNING FOR AMZ350 AND AMZ374 EVEN THOUGH THERE MIGHT BE
A PERIOD OF LESS THAN GALE WARNING CRITERIA DURING THE FIRST PART
OF TONIGHT. DROPPED THE GALE WATCH FOR AMZ352 AND AMZ354 AS ALL
MODEL DATA INDICATES THAT WINDS AND GUSTS SHOULD REMAIN BELOW
GALE FORCE CRITERIA IN THIESE AREA. SEAS WILL PEAK THIS EVENING UP
TO 15 FEET IN THE FAR EASTERN PORTIONS OF AMZ350 AND AMZ374 AND THEN AS
OFSHORE FLOW DEVELOPS...SEAS WILL GRADUALLY SUBSIDE.
AS THE STRONG LOW PRESSURE SYSTEM DEPARTS OFF THE MID ATLANTIC
COAST...WINDS AND SEAS WILL SLOWLY SUBSIDE SATURDAY NIGHT INTO
SUNDAY. HOWEVER...WEAK COLD ADVECTION WILL LIKELY MAINTAIN SMALL
CRAFT ADVISORY CONDITIONS ACROSS THE OUTER WATERS THROUGH THE
DAYTIME HOURS ON SUNDAY.
HIGH PRESSURE WILL THEN BUILD IN FROM THE WEST AND SUPPORT RELATIVELY
QUIET MARINE CONDITIONS INTO EARLY NEXT WEEK. WINDS COULD BECOME
QUITE LIGHT ON TUESDAY...WITH THE CENTER OF HIGH PRESSURE DIRECTLY
OVER THE AREA AND THE PRESSURE GRADIENT WEAK.
&&
.HYDROLOGY...
ANOTHER 1 TO 2 INCHES OF RAIN CAN BE EXPECTED IN OUR SOUTH
CAROLINA COUNTIES...ESPECIALLY THE TRI COUNTY AREA AND WILL
CONTINUE THE FLASH FLOOD WATCH UNTIL 9PM FOR ALL OF THE SOUTH
CAROLINA ZONES.
RECORD RAINS FOR DECEMBER 18TH INCLUDE...
CHARLESTON...0.95 INCHES SET IN 1948.
DOWNTOWN CHARLESTON...1.11 INCHES SET IN 1948.
SAVANNAH...1.36 INCHES SET IN 1948.
ALSO THERE IS A THE POTENTIAL FOR RECORD RAINFALL FOR ANY DAY IN
DECEMBER. HERE ARE THOSE RECORDS...
CHARLESTON...4.00 INCHES SET ON DECEMBER 23...1941
DOWNTOWN CHARLESTON...2.55 INCHES SET ON DECEMBER 2...2009
SAVANNAH...7.12 INCHES SET ON DECEMBER 21...2007.
&&
.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES CONTINUE TO BE WELL ABOVE PREDICTED
LEVELS WITH BOTH CHARLESTON AND FORT PULASKI OVER 3 FEET ABOVE
PREDICTED LEVELS. EVEN THOUGH THE HIGH TIDE THIS EVENING IS
RELATIVELY LOW...IF THESE DEPARTURES ARE MAINTAINED TIDE LEVELS
WILL LIKELY EXCEED 7.0 FEET MLLW AT CHARLESTON AND 9.2 FEET MLLW
AT FORT PULASKI. AS A RESULT...WILL ISSUE A COASTAL FLOOD ADVISORY
WITH THIS PACKAGE FROM 7 PM UNTIL 11 PM FOR OUR ENTIRE COAST. IT
DOES APPEAR THAT MOST OF THE HEAVY RAIN WILL HAVE MOVED OUT OF THE
AREA IN ADVANCE OF HIGH TIDE.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...COASTAL FLOOD ADVISORY FROM 7 PM TO 11 PM EST THIS EVENING FOR
GAZ117-119-139-141.
SC...COASTAL FLOOD ADVISORY FROM 7 PM TO 11 PM EST THIS EVENING FOR
SCZ048>051.
LAKE WIND ADVISORY FROM 4 AM TO NOON EST SATURDAY FOR SCZ045.
FLASH FLOOD WATCH UNTIL 9 PM EST THIS EVENING FOR SCZ040-
042>045-047>051.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST SATURDAY FOR AMZ330-352-
354.
GALE WARNING UNTIL NOON EST SATURDAY FOR AMZ350-374.
&&
MTE/79Hazardous weather outlook, Dec 18, 4:27 PM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 427 PM EST FRI DEC 18 2009 SCZ040-042>044-047-191100- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- 427 PM EST FRI DEC 18 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FROST/FREEZE...A VERY COLD AIR MASS WILL SETTLE OVER THE REGION SUNDAY THROUGH EARLY WEDNESDAY. FREEZE WATCHES AND WARNINGS MAY BE REQUIRED...WITH A HARD FREEZE POSSIBLE MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN ANY REPORTS OF FLOODING. SCZ048>051-191100- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 427 PM EST FRI DEC 18 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EST THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FROST/FREEZE...A VERY COLD AIR MASS WILL SETTLE OVER THE REGION SUNDAY THROUGH EARLY WEDNESDAY. FREEZE WATCHES AND WARNINGS MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN ANY REPORTS OF FLOODING. AMZ330-352-354-191100- CHARLESTON HARBOR- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 427 PM EST FRI DEC 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN ANY REPORTS OF FLOODING. AMZ350-374-191100- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 427 PM EST FRI DEC 18 2009 ...GALE WARNING IN EFFECT UNTIL NOON EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-191100- BERKELEY- 427 PM EST FRI DEC 18 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EST THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT FROM 4 AM TO NOON EST SATURDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN ANY REPORTS OF FLOODING. GAZ087-088-099>101-114>116-118-137-138-140-191100- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- 427 PM EST FRI DEC 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-191100- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 427 PM EST FRI DEC 18 2009 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FROST/FREEZE...A VERY COLD AIR MASS WILL SETTLE OVER THE REGION SUNDAY THROUGH EARLY WEDNESDAY. FREEZE WATCHES AND WARNINGS MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 18, 3:49 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
349 PM EST FRI DEC 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HEAVY RAIN NORTH CHARLESTON 32.85N 79.97W
12/18/2009 E0.00 INCH CHARLESTON SC LAW ENFORCEMENT
WATER ON THE ROAD AT JACKSONVILLE ROAD AND MEETING
STREET. VEHICLE STALLED. WATER DEPTH UNKNOWN.
&&
VBLocal storm report, Dec 18, 4:20 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
420 PM EST FRI DEC 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HEAVY RAIN CHARLESTON 32.78N 79.94W
12/18/2009 E0.00 INCH CHARLESTON SC NWS EMPLOYEE
PONDING OF WATER ON HIGHWAY 17 AT PRESIDENT STREET. WATER
1 FOOT DEEP.
0410 PM HEAVY RAIN WEST ASHLEY 32.80N 80.01W
12/18/2009 E0.00 INCH CHARLESTON SC PUBLIC
PONDING OF WATER ON HIGHWAY 61 AT SHADOWMOSS.
0413 PM HEAVY RAIN NORTH CHARLESTON 32.85N 79.97W
12/18/2009 E0.00 INCH CHARLESTON SC TRAINED SPOTTER
PONDING OF WATER UP TO 1 FOOT DEEP AT REMOUNT AND NORTH
RHETT.
&&
VBLocal storm report, Dec 18, 5:03 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
503 PM EST FRI DEC 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM FLASH FLOOD NORTH CHARLESTON 32.85N 79.97W
12/18/2009 CHARLESTON SC LAW ENFORCEMENT
MEETING STREET AT MACON STREET FLOODED AND BEING CLOSED.
0456 PM FLASH FLOOD NORTH CHARLESTON 32.85N 79.97W
12/18/2009 CHARLESTON SC LAW ENFORCEMENT
MEETING STREET AT HACKERMAN AVENUE FLOODED AND BEING
CLOSED.
&&
VBLocal storm report, Dec 18, 5:20 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EST FRI DEC 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM FLASH FLOOD MOUNT PLEASANT 32.79N 79.86W
12/18/2009 CHARLESTON SC COUNTY OFFICIAL
PORTIONS OF COLEMAN BLVD CLOSED
&&
MTELocal storm report, Dec 18, 5:24 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
524 PM EST FRI DEC 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HEAVY RAIN 2 W MOUNT PLEASANT 32.79N 79.90W
12/18/2009 M3.76 INCH CHARLESTON SC BROADCAST MEDIA
&&
JRLThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 3:12 AM EST | Coastal Flood Advisory | CHS | 8 hr | |
| Dec 18, 4:04 AM EST | Lake Wind Advisory | CHS | Berkeley | 36 hr |
| Dec 18, 3:01 PM EST | Areal Flood Advisory | CHS | Beaufort, Charleston, Colleton, Jasper | 119 min |
| Dec 18, 3:55 PM EST | Flash Flood Warning | CHS | Berkeley, Charleston | 6 hr |
| Dec 18, 4:20 PM EST | Coastal Flood Advisory | CHS | 7 hr |
Nearby
Flash Flood Warnings in South Carolina, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.